MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PRODIGY SM STAT LNG RT 13.5MM; PRODIGY HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910 PRODIGY SM STAT LNG RT 13.5MM; PRODIGY HIP STEM : HIP FEMORAL STEM
Catalog Number 152021050
Medical Device Problem Codes Degraded (1153); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Bone Fracture(s) (1870); Pain (1994); Loss of Range of Motion (2032); Distress (2329); Injury (2348); Test Result (2695); No Code Available (3191)
Date of Event 05/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation alleges patient had pain and the ability to perform normal activities has been impaired after asr hip implant.Doi: (b)(6) 2006 (left hip).Dor: (b)(6) 2017.Patient is resident of (b)(6).Update 08/28/2012 litigation papers received.They are the same papers used to create this complaint file.Update 2/1/2013 - asr/supplemental information received.Part/lot information was updated.There is no new information that would change the outcome of the investigation.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary = no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.H6 patient code: no code available (3191) used to capture the emotional distress and device revision or replacement.
 
Event or Problem Description
After review of the medical records the patient was revised to address pain.Operative note reported consistent with a local tissue response and fluid collection in line with an adverse mom reaction.There was an osteolytic fracture of the trochanter but abduct sleeve was intact and some evidence of corrosion on the trunnion.Doi: (b)(6) 2006: dor: (b)(6) 2017; right hip.

Brand Name
PRODIGY SM STAT LNG RT 13.5MM
Common Device Name
PRODIGY HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7263444
Report Number1818910-2018-53250
Device Sequence Number11218461
Product Code LPH
UDI-Device Identifier10603295056874
UDI-Public10603295056874
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K000207
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/05/2011
Device Catalogue Number152021050
Device Lot NumberAA5GB1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/26/2018
Supplement Date Received by Manufacturer01/26/2018
06/18/2018
07/07/2020
Initial Report FDA Received Date02/12/2018
Supplement Report FDA Received Date02/12/2018
06/29/2018
07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADAPTER SLEEVES 12/14 +2; ASR ACETABULAR CUPS 56; ASR UNI FEMORAL IMPL SIZE 49; SMARTSETMV MV ENDURANCE 40 G; SMARTSETMV MV ENDURANCE 40 G; UNKNOWN HIP IMPLANT (CABLE); UNKNOWN HIP IMPLANT (CABLE); UNKNOWN HIP IMPLANT (CABLE)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR